Newly diagnosed with type 1 caused by keytruda- anyone else have this happen? ( I’m being treated for lung cancer)
Did you report this event to your doctor? Adverse events are tracked and followed up by the manufacturers.
Absolutely! It’s quite rare - leave it to me! I’m having trouble getting the nurse practioner I see for my diabetes to understand that due to my cancer treatments sometimes food gags me. My oncologist is trying to get me in to an endocrinologist- appointments are a year out!
I am sorry to hear that @boothompson please consider buying the book “Think Like a Pancreas “ it has good information about insulin and carbs. You can always substitute carbs if toast is hard to eat there’s always a little ginger ale, for example.
Thanks, I’ll definitely check out the book!!
@boothompson Welcome Elizabeth to the JDRF TypeOneNation Community Forum! You are welcome here to share your diabetes story and offer us management tips.
Yes, I have heard about what appears to be TypeOne, and is managed just as if it is T1D, diabetes caused by various cancer chemotherapy/immunotherapy drugs. This is a kind of diabetes in Classification 3 - there are four diabetes Classifications enveloping various kinds  of diabetes. One of my brothers was diagnosed in his late 70s with diabetes “caused by” his chemo - I’ve forgotten now the name of medication involved.
I was on 2 chemo drugs and immunotherapy, Keytruda. Because I had good test results my oncologist stopped one chemo in July and the second in August. I’m now getting an infusion of Keytruda every 3 weeks. Less than 1% got Type 1 diabetes from Keytruda in the clinical trials. Like I said, leave it to me!
I bought - and read- “Think like a pancreas”! Thank you so much for the tip! It is an awesome book!!